Vermont, 2025

Damaging Winds in Vermont, June 24, 2025

June 24, 2025 · NWS BTV · 3 events in 3 counties and zones

A weak trough/cold front across the northern tier of NY and VT provided enough lift in a very hot and humid airmass to produce scattered thunderstorms with a few isolated pulse severe thunderstorms due to localized downburst.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A weak trough/cold front across the northern tier of NY and VT provided enough lift in a very hot and humid airmass to produce scattered thunderstorms with a few isolated pulse severe thunderstorms due to localized downburst.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 24, 2:30 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 24, 2:30 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
330 PM EDT Tue Jun 24 2025

.SYNOPSIS...
The significant heat ends tonight as a cold front pushes through the
region. Scattered showers and thunderstorms will occur this evening,
and a few stronger storms are possible. Drier and seasonable weather
will prevail for a couple days before rain chances increase at the
end of the week.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
As of 325 PM EDT Tuesday...The heat has been continuing today but
thankfully dew points have been lower than yesterday. This is
causing heat indices to be more in the 95-110 range instead of up to
120 like yesterday. However, these differences are relatively
insignificant based on the overall impacts of the heat and humidity,
especially since it is the second day of it and the impacts are
cumulative. Scattered showers and thunderstorms have begun to form
across the region ahead of a cold front and they should continue to
increase in coverage as the day goes on, though there will still be
a few limiting factors. There will be a significant amount of dry
air aloft, little synoptic forcing, little surface convergence and
cooling mostly restricted to the lower part of the atmosphere.
Temperatures at 500 mb do not significantly change between 12 PM
today and 12 PM tomorrow so there is not much cooling aloft to
increase mid level lapse rates. Despite these inhibiting factors,
there will be adequate CAPE present and just enough forcing to fire
off a few storms. An isolated severe storm is possible, though 0-6
KM shear is below 30 KTs for much of the day. Shear increases this
evening but the CAPE begins to decrease with the loss of solar
heating.

Temperatures will be in the 60s in most places by Wednesday morning,
except in some of the valleys in Vermont where they look to be stuck
in the 70s. However, dew points will be in the 50s and 60s so the
humidity will be noticeably lower. High pressure builds in from the
north for Wednesday and should suppress most of the precipitation to
the south. A few showers and an isolated thunderstorm are possible
in the farthest south areas, but even there it should be mostly dry.
The cooler and drier air continues to filter into the region, and
highs tomorrow will be in the upper 70s and 80s and dew points will
continue to fall through the 50s. By tomorrow night, temperatures
should be in the 50s for most places.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 325 PM EDT Tuesday...Frontal zone remains parked off to our
south and west Thu/Thu nt with partly sunny skies trending more
variably cloudy over time as light warm advection begins aloft and a
surface wave passes to our south. While I can't rule out a few stray
showers across our southernmost counties, the majority of the area
should remain dry as light northerly flow should maintain a
relatively dry boundary layer. Temperatures continue to gradually
cool with highs mainly in the 70s and corresponding overnight lows
in the 50s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 325 PM EDT Tuesday...Latest trends continue to suggest a return
of active weather by later Friday into Saturday. Plenty of clouds
and continued seasonably cool on Friday (u60s/l70s) before enhanced
lift and a shortwave trough arrives from the northwest later in the
day and especially into the overnight hours on Saturday as the old
surface front lifts northeast. Of modest concern will be the
potential for moderate to locally heavy rainfall associated with
mainly elevated convection. Indeed, the latest deterministic output
is in broad agreement that some sort of MCS-type system will form
across the Upper Great Lakes/southern ON during early Friday and
track east-southeast toward our area in the progressive west-
northwest flow aloft. A quick look at several ensemble blends
support solid chances of a 1+ inch rainfall event during this
period, which is quite decent for this far out in terms of
convective forecasting. As such, WPC's marginal risk of excessive
rainfall looks spot on for this period.

Conditions then trend drier by Sunday into early next week as the
front lifts through the region with a more subsident, warmer airmass
returning to the region for a few days.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Through 18Z Wednesday...VFR conditions should generally prevail for
the next 24 hours. There will be scattered showers and thunderstorms
this afternoon and if one of those reaches a terminal, it could
briefly bring visibilities down to MVFR or IFR. There is the
possibility for fog formation at MPV and SLK but that seems low at
the time. Winds will gradually turn from southwesterly and westerly
today to northwesterly tomorrow. Gusts between 10-20 KTs are
possible today before winds gradually diminish tonight.

Outlook...

Wednesday Night: VFR. NO SIG WX.
Thursday: VFR. Slight chance SHRA.
Thursday Night: VFR. Slight chance SHRA.
Friday: Mainly VFR, with local MVFR possible. Chance SHRA.
Friday Night: Mainly MVFR, with local IFR possible. Likely SHRA,
Slight chance TSRA.
Saturday: Mainly MVFR, with areas IFR possible. Likely SHRA,
Slight chance TSRA.
Saturday Night: Mainly MVFR, with areas IFR possible. Chance
SHRA.
Sunday: Mainly VFR, with local IFR possible. Slight chance SHRA.

&&

.CLIMATE...
Daily record high temperatures were achieved at climate sites
yesterday, 6-23. In addition, the all-time record at Plattsburgh
of 101 degrees was tied.

Additional record high maximum and minimum temperatures are
likely. See below for details:

Max Temp Records for 06-24
Site  Forecast   - Current Record
KBTV 97 (Break)  - 96|2003
KMPV 93 (Break)  - 89|2003 - Broken
KMSS 92 (Break)  - 91|1957
KPBG 95 (Break)  - 93|1975 - Broken
KSLK 90 (Tie)    - 90|2003

High Min Temp Records for 06-24
Site  Forecast   - Current Record
KBTV 76 (Break) - 75|1894 - On Track to Tie
KMPV 71 (Break) - 65|1985 - On Track to Break
KMSS 74 (Break) - 71|1975 - On Track to Break
KPBG 71 (Break) - 70|1975 - On Track to Break
KSLK 67 (Break) - 64|1921 - On Track to Break

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory until 8 PM EDT this evening for VTZ003-004-
     006>008-010-011-016>021.
     Extreme Heat Warning until 8 PM EDT this evening for VTZ001-
     002-005-009.
NY...Heat Advisory until 8 PM EDT this evening for NYZ026-027-
     029>031-034-087.
     Extreme Heat Warning until 8 PM EDT this evening for NYZ028-
     035.

&&

SYNOPSIS...Myskowski
NEAR TERM...Myskowski
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...Myskowski
CLIMATE...Team BTV
Hazardous weather outlook, Jun 24, 1:14 PM EST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
214 PM EDT Tue Jun 24 2025

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-011-016>021-251000-
Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence-
Southern Franklin-Western Clinton-Western Essex-
Southwestern St. Lawrence-Orleans-Essex-Lamoille-Caledonia-
Washington-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
214 PM EDT Tue Jun 24 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and thunderstorms are expected to affect the region Friday
night into Saturday. Some of these storms may produce locally
excessive rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ028-035-VTZ001-002-005-009-251000-
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-
214 PM EDT Tue Jun 24 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont and northwest Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Extreme Heat Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and thunderstorms are expected to affect the region Friday
night into Saturday. Some of these storms may produce locally
excessive rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 24, 3:03 PM EST, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
403 PM EDT Tue Jun 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     Tstm Wnd Dmg     2 SE Red Mills          44.74N  75.36W
06/24/2025                   St. Lawrence       NY   Public

            Tree down into power lines on County Road 28 near
            Heuvelton Road west of Lisbon.

&&

Event Number BTV2501010

Myskowski
Special weather statement, Jun 24, 3:12 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Burlington VT
412 PM EDT Tue Jun 24 2025

NYZ029-030-087-242045-
Southeastern St. Lawrence NY-Southern Franklin NY-
Southwestern St. Lawrence NY-
412 PM EDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL FRANKLIN AND EAST
CENTRAL ST. LAWRENCE COUNTIES THROUGH 445 PM EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm near
Potsdam Village, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Parishville, Hopkinton, Waverly, Stockholm, Potsdam, Converse, and
Lake Ozonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4458 7495 4471 7490 4465 7446 4448 7453
TIME...MOT...LOC 2012Z 289DEG 23KT 4462 7490

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kutikoff
Local storm report, Jun 24, 3:16 PM EST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
416 PM EDT Tue Jun 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     2 ENE Eben              44.64N  75.03W
06/24/2025                   St. Lawrence       NY   Public

            Tree down into Baghdad Road at around 569 near
            Eben/West Potsdam.

&&

Event Number BTV2501011

Myskowski
Special weather statement, Jun 24, 3:21 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Burlington VT
421 PM EDT Tue Jun 24 2025

NYZ026-087-242100-
Northern St. Lawrence NY-Southwestern St. Lawrence NY-
421 PM EDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ST. LAWRENCE
COUNTY THROUGH 500 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lisbon, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Potsdam Village, Potsdam, Madrid, Stockholm, Canton, Pierrepont,
Waddington, Parishville, Lisbon, Morley, West Parishville, West
Potsdam, and Hannawa Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4468 7539 4480 7533 4470 7488 4457 7493
TIME...MOT...LOC 2020Z 289DEG 23KT 4471 7524

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Kutikoff
Special weather statement, Jun 24, 4:24 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Burlington VT
524 PM EDT Tue Jun 24 2025

NYZ029>031-034-242230-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Essex NY-
Western Clinton NY-
524 PM EDT Tue Jun 24 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CLINTON...SOUTHERN
FRANKLIN...SOUTHEASTERN ST. LAWRENCE AND NORTHWESTERN ESSEX COUNTIES
THROUGH 630 PM EDT...

At 523 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waverly to 6 miles southeast of Hopkinton
to near Colton. Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Adirondack Regional Airport, Saranac Lake, Tupper Lake Village, Lake
Placid, Franklin, Tupper Lake, Piercefield, Wilmington, North Elba,
Waverly, Harrietstown, Colton, Santa Clara, Brighton, St Armand,
Keene, Duane, Black Brook, Hopkinton, and Newcomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4470 7455 4447 7374 4411 7383 4401 7399
      4409 7428 4412 7428 4411 7437 4425 7488
      4449 7465
TIME...MOT...LOC 2123Z 302DEG 30KT 4460 7452 4446 7459 4429 7477

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Banacos
Special weather statement, Jun 24, 4:26 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Burlington VT
526 PM EDT Tue Jun 24 2025

VTZ005-006-008-017-242200-
Eastern Chittenden VT-Western Chittenden VT-Washington VT-
Lamoille VT-
526 PM EDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAMOILLE...EAST
CENTRAL CHITTENDEN AND NORTHWESTERN WASHINGTON COUNTIES THROUGH 600
PM EDT...

At 525 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jericho, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Essex Junction, Montpelier, South Burlington, Jericho, Stowe,
Duxbury, Essex, Waterbury Village, Jericho Village, Waterbury, Essex
Junction Village, Williston, Worcester, Middlesex, Bolton, Richmond,
St. George, Underhill, Moretown, and Berlin.

This includes Interstate 89 between mile markers 51 and 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4440 7318 4457 7311 4447 7251 4422 7257
TIME...MOT...LOC 2125Z 278DEG 39KT 4447 7301

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kutikoff

The radar

The Burlington radar (KCXX), 25 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chittenden

When
June 24, 4:50 PM EST to 4:54 PM EST
Where
Chittenden County, 2.05 mi ESE of West Bolton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
44.443, -72.860

Several reports of multiple tree branches down along Route 2 between Richmond and Bolton as well as an isolated tree or two.

Thunderstorm Wind, Washington

When
June 24, 5:05 PM EST
Where
Washington County, 1.07 mi NNE of Duxbury
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
44.345, -72.744

Tree and numerous branches downed by thunderstorm winds, including on utility lines on Lincoln street near Perry Hill road.

Thunderstorm Wind, Caledonia

When
June 24, 5:55 PM EST
Where
Caledonia County, 0.5 mi E of Groton
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Utility Company
Coordinates
44.220, -72.190

Several reports of trees down and on utility wires across Groton and neighboring communities.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2025Every state in 2025This day in weather historyWarnings in Vermont, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256690, 1257532, 1256689.